1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Having Trouble Sleeping?

Discussion in 'Newly Diagnosed' started by maitai, Aug 3, 2018.

  1. maitai

    maitai Type 2 · Member

    Messages:
    20
    Likes Received:
    26
    Trophy Points:
    33
    I've been on metformin (1000mg/day) for a week (was also diagnosed a week ago!) My BG numbers have come down significantly! I went from 7-8 mmol/L and now my BG levels go nowhere higher than 6.5 (they usually stay around the high 4s and 5s).

    But ever since my numbers have been hitting these lower numbers i've been having trouble falling asleep... It started happening 3 days ago. Where i'd toss and turn but be EXTREMELY tired, i'd eventually pass out but I don't even remember sleeping?? -If that makes any sense.

    Has anyone else experienced this? Any tips and tricks?

    also, i'm not taking any other meds! Just been on the pills and changed my diet drastically (haven't been on a consistent workout schedule, i'm working on it though!)
     
    #1 maitai, Aug 3, 2018 at 11:46 AM
    Last edited: Aug 3, 2018
  2. Guzzler

    Guzzler Type 2 · Master

    Messages:
    10,362
    Likes Received:
    6,883
    Trophy Points:
    278
    It's more likely to be the change in diet. Our bodys get so used to running on high levels of glucose that a change in diet lowering these makes the body complain a little. The recent switch back to higher temperatures and the stress of diagnosis may add to your sleep disturbance.
    Metformin isn't something that I associate with sleep problems and it is a drug that is cumulative so one week of taking it isn't likely to be the root cause. Having said all that, if your problem persists then I suggest you see your GP or DN.
     
    • Like Like x 2
    • Agree Agree x 2
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook